Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

August 7, 2021Calumet County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Aug 7, 2021, 10:15 PM CDT for Calumet County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2021, 10:15 PM CDT (03:15 UTC)
Expired
Aug 7, 2021, 10:45 PM CDT
In force
30 min
Issued by
NWS Green Bay, WI
Hail
0.25 in
Wind
40

County Calumet County, WI

The radar

The Green Bay radar (KGRB), 61 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

072 
WWUS83 KGRB 080315
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
1015 PM CDT Sat Aug 7 2021
 
WIZ048-049-080345-
Calumet WI-Winnebago WI-
1015 PM CDT Sat Aug 7 2021

...Strong thunderstorms will impact portions of southern Calumet and
southeastern Winnebago Counties through 1045 PM CDT...

At 1014 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Central Lake Winnebago to Southern Lake
Winnebago to North Fond Du Lac. Movement was east at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible. Heavy rain could lead to localized flooding.

Strong thunderstorms will be near...
  St Anna around 1045 PM CDT.

Other locations impacted by these storms include Brant, Killsnake
Wildlife Area, Quinney, Stockbridge, Jericho, Black Wolf Point,
Kloten, New Holstein, Charlesburg and Hayton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4406 8848 4409 8804 4402 8804 4389 8806
      4389 8816 4394 8816 4394 8840 4389 8840
      4389 8852
TIME...MOT...LOC 0314Z 287DEG 24KT 4397 8841 4389 8843 4383 8846 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

Bersch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:25 PM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Aug 7, 6:25 PM CDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
625 PM CDT Sat Aug 7 2021

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Sunday
Issued at 226 PM CDT Sat Aug 7 2021

A fairly active period is in the short term forecast, with rain
and storms through most of the period. With this issuance,
confidence is increasing that the main threat for the next 36
hours will be heavy rain and localized flooding.

So far today, storms to our west diminished as they crossed into
central Wisconsin, due mainly to the lack of instability in our
area. Storms also developed earlier than previously forecast
today, starting in southeast MN and northeast Iowa almost as soon
as skies cleared in the late morning. The continuous rain moving
into central WI has kept temperatures relatively cool at the
surface and aloft, inhibiting the development of better
instability for both. Temps at 850mb have even cooled a degree or
two despite the strong WAA along the warm front.

Where that leaves us going forward is an earlier arrival of
thunder and rain for central Wisconsin, and more limited northern
spread of storms, at least initially. The front is still
anticipated to make its way further north as the day progresses,
so a few strong storms can't be ruled out. The main fly in the
ointment today is really how the front will set up. The best
chance for any strong to severe storms for our area will remain in
central WI and southwards through the evening. As we get into the
overnight hours, a LLJ will likely still lead to additional
development across the area, mainly for central to east-central WI.
This jet will likely be tied closely to the warm front however,
so if the front remains further south, so will the LLJ and
overnight convection. Forcing will likely be sufficient to keep
some rain in the region through the overnight hours, as the front
is not expected to shift much through the overnight hours into
Sunday. The ample moisture will also provide a window for light
patchy fog in portions of the area in between the rain showers.

Although the instability has struggled to enter the region, the
moisture has not, with all the signals for a heavy rain event
still present. PWATs are still expected to push well into the 1.5
to 2.0 inch range, and any convection will capitalize on this,
leading to several inches of qpf this afternoon through the
overnight hours. It ma

Sunday, the front will remain in the region. Ample warm and moist
air in the region at the surface will lead to the redevelopment
of rain and storms by the afternoon hours as the already unstable
airmass will only need a small push of diurnal heating to get
going. Soundings suggest the potential for storm clusters with a
weak cap across the area and generally long skinny CAPE indicative
of another round of heavy rain. Coverage of storms will likely be
isolated to scattered in a pulsey environment. A strong to severe
storm or two can't be ruled out if any clearing develops during
the day, but the main concern will be two day rain totals.
Especially if the same areas receive the heavy end of the rain
both days.

.LONG TERM...Sunday Night Through Saturday
Issued at 226 PM CDT Sat Aug 7 2021

Active weather is expected through much of the upcoming work week;
with a couple periods of potential severe weather anticipated,
followed by cooler and drier weather for the end of the week.

A potent upper level trough/upper low will be tracking through the
western Great Lakes region Sunday night into Monday, bringing
showers and scattered thunderstorms.

After a brief break Monday night/early Tuesday, a frontal system
is expected to impact the forecast area Tuesday afternoon and
evening. A warm front will approach our southern counties during
the afternoon, followed by a cold frontal passage in the late
afternoon and evening. The atmosphere may initially be capped; as
the GFS model shows H7 temperatures of +11 to +13 C, but forcing
associated with the frontal boundaries and any weak short-waves
could trigger scattered strong to severe thunderstorms in an
increasingly unstable and moderately to strongly sheared
environment.

Another potential lull in the precipitation may occur late Tuesday
night into Wednesday night, but another cold frontal passage will
bring a chance of thunderstorms to the region Thursday afternoon
and evening. Like the earlier event, there is some potential for
capping ahead of the front, but instability and shear will be
favorable for severe storms if convection is initiated.

Cooler and mainly dry weather will arrive late Thursday night
into Saturday, as Canadian high pressure moves into the western
Great Lakes region.

Temperatures will warm to above normal from Tuesday to Thursday,
with highs well into the 80s. After the Canadian front moves
through, temperatures should drop back to a little below normal by
Friday and Saturday.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 625 PM CDT Sat Aug 7 2021

Lower ceilings, some IFR/LIFR possible through early Sunday
morning as a warm front lingers just to the south of the area.
Showers and thunderstorms are expected through much of the night
with very heavy rain leading to reduced visibilities at times.
Some improvement can be expected by late Sunday morning before
additional thunderstorms develop. Some LLWS will likely develop
near the frontal boundary under a temperature inversion later
tonight.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Uhlmann
LONG TERM......Kieckbusch
AVIATION.......Cooley
Hazardous weather outlook, Aug 7, 2:27 PM CDT, 7 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
227 PM CDT Sat Aug 7 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
227 PM CDT Sat Aug 7 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Thunderstorms are possible, with a marginal risk of severe storms
over parts of central and east central Wisconsin. Torrential rain,
hail and strong winds are the main threats.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Thunderstorms will also be possible at times Sunday through Thursday
evening as a series of upper-level disturbances and cold fronts
move through the region and interact with an unstable and moist
air mass. Some of the thunderstorms Sunday afternoon into Sunday
night may become strong or severe, especially across central and
east central Wisconsin. Hail, gusty winds and torrential downpours
are possible. If storms repeatedly move over the same area,
localized flooding will also be possible. Severe storms are also
possible Tuesday afternoon and evening, and Thursday afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight, but reports of
flooding, hail or wind gusts over 40 mph would be appreciated.

LMZ521-522-541>543-081930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
227 PM CDT Sat Aug 7 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

There is a chance of thunderstorms. Any storms would pose a hazard
to mariners.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Periodic chances for thunderstorms will continue from Sunday through
Thursday evening. Any storms could pose a hazard to mariners.
Stronger storms are again possible at times from Sunday into Sunday
night, Tuesday afternoon and evening, and Thursday afternoon and
evening.

Uhlmann/Kieckbusch

In the hours before

Special weather statement, Aug 7, 8:59 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Green Bay WI
859 PM CDT Sat Aug 7 2021

WIZ045-048-080300-
Winnebago WI-Waushara WI-
859 PM CDT Sat Aug 7 2021

...Strong thunderstorms will impact portions of Winnebago and
Waushara Counties through 1000 PM CDT...

At 858 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Hartman Creek State Park
to 7 miles south of Plainfield to 10 miles northeast of Friendship.
Movement was southeast at 25 mph. Other storms were located across
eastern Waushara County.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rain could lead to localized flooding.

Strong thunderstorms will be near...
  Wautoma and Napowan Scout Camp around 920 PM CDT.
  Redgranite around 930 PM CDT.
  Rush Lake around 1000 PM CDT.

Other locations impacted by these storms include Coloma, Pickett,
Butte Des Morts, Larsen, Lake Butte Des Morts, Orihula, Rivermoor,
Hancock, Borth and Winneconne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4398 8889 4398 8960 4415 8960 4417 8953
      4424 8943 4424 8852 4390 8863 4390 8889
TIME...MOT...LOC 0158Z 303DEG 24KT 4423 8931 4411 8948 4404 8962

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Bersch
Local storm report, Aug 7, 9:02 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
902 PM CDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       WISCONSIN RAPIDS        44.40N 89.84W
08/07/2021  M2.24 INCH       WOOD               WI   ASOS

&&

ROY.ECKBERG
Local storm report, Aug 7, 9:10 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
910 PM CDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       PLOVER                  44.45N 89.53W
08/07/2021  M1.62 INCH       PORTAGE            WI   CO-OP OBSERVER

&&

ROY.ECKBERG
Local storm report, Aug 7, 9:37 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
937 PM CDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HEAVY RAIN       E WILD ROSE             44.18N 89.24W
08/07/2021  M3.16 INCH       WAUSHARA           WI   PUBLIC

            ADDITIONAL STORMS POSSIBLE INTO SUNDAY MORNING.

0931 PM     HEAVY RAIN       5 E WAUTOMA             44.07N 89.19W
08/07/2021  M3.67 INCH       WAUSHARA           WI   PUBLIC

            ADDITIONAL STORMS POSSIBLE INTO SUNDAY MORNING.

0932 PM     HEAVY RAIN       1 NE WAUTOMA            44.07N 89.26W
08/07/2021  M3.69 INCH       WAUSHARA           WI   PUBLIC

            ADDITIONAL STORMS POSSIBLE INTO SUNDAY MORNING.

0933 PM     HEAVY RAIN       1 W WAUTOMA             44.06N 89.30W
08/07/2021  M3.78 INCH       WAUSHARA           WI   PUBLIC

            ADDITIONAL STORMS POSSIBLE INTO SUNDAY MORNING.

&&

ROY.ECKBERG
Special weather statement, Aug 7, 9:51 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Green Bay WI
951 PM CDT Sat Aug 7 2021

WIZ048-049-080315-
Calumet WI-Winnebago WI-
951 PM CDT Sat Aug 7 2021

...Strong thunderstorms will impact portions of southwestern Calumet
and Winnebago Counties through 1015 PM CDT...

At 950 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oshkosh to 9 miles southwest of Central
Lake Winnebago to 6 miles north of Rosendale. Movement was east at 30
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Central Lake Winnebago around 1010 PM CDT.

Other locations impacted by these storms include Pickett, Butte Des
Morts, Lake Butte Des Morts, Jericho, Rivermoor, Brothertown,
Winneconne, Harbor Springs, Fisk and Lake Butte Des Mor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4390 8889 4407 8888 4413 8865 4410 8816
      4394 8823 4394 8840 4389 8840
TIME...MOT...LOC 0250Z 279DEG 28KT 4399 8853 4394 8858 4390 8862

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Bersch
Special weather statement, Aug 7, 10:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1015 PM CDT Sat Aug 7 2021

WIZ048-049-080345-
Calumet WI-Winnebago WI-
1015 PM CDT Sat Aug 7 2021

...Strong thunderstorms will impact portions of southern Calumet and
southeastern Winnebago Counties through 1045 PM CDT...

At 1014 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Central Lake Winnebago to Southern Lake
Winnebago to North Fond Du Lac. Movement was east at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rain could lead to localized flooding.

Strong thunderstorms will be near...
  St Anna around 1045 PM CDT.

Other locations impacted by these storms include Brant, Killsnake
Wildlife Area, Quinney, Stockbridge, Jericho, Black Wolf Point,
Kloten, New Holstein, Charlesburg and Hayton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4406 8848 4409 8804 4402 8804 4389 8806
      4389 8816 4394 8816 4394 8840 4389 8840
      4389 8852
TIME...MOT...LOC 0314Z 287DEG 24KT 4397 8841 4389 8843 4383 8846

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Bersch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:21 PM CDTSpecial Weather StatementGRBPortage, Wood39 min
Aug 7, 7:46 PM CDTAreal Flood AdvisoryGRBWaushara3 hr
Aug 7, 8:00 PM CDTSpecial Weather StatementGRBPortage, Waupaca, Waushara60 min
Aug 7, 8:13 PM CDTAreal Flood AdvisoryGRBPortage, Waupaca, Waushara, Wood3 hr
Aug 7, 8:59 PM CDTSpecial Weather StatementGRBWaushara, Winnebago61 min
Aug 7, 9:51 PM CDTSpecial Weather StatementGRBCalumet, Winnebago24 min
Aug 7, 10:43 PM CDTSpecial Weather StatementGRBCalumet47 min
Aug 8, 1:33 AM CDTSpecial Weather StatementGRBShawano42 min
Aug 8, 2:36 AM CDTAreal Flood AdvisoryGRBBrown, Door, Kewaunee, Oconto, Outagamie, Shawano114 min
Aug 8, 3:43 AM CDTAreal Flood AdvisoryGRBBrown, Calumet, Manitowoc, Outagamie, Waupaca, Winnebago2 hr
Aug 8, 4:35 AM CDTAreal Flood AdvisoryGRBBrown, Door, Kewaunee, Manitowoc, Oconto, Outagamie and 1 more3 hr
Aug 8, 5:03 AM CDTAreal Flood AdvisoryGRBCalumet, Manitowoc, Portage, Waupaca, Waushara, Winnebago and 1 more117 min
Aug 8, 5:23 AM CDTSpecial Weather StatementGRBWood52 min
Aug 8, 5:37 AM CDTSpecial Weather StatementGRBMarathon, Portage, Wood38 min
Aug 8, 5:56 AM CDTAreal Flood AdvisoryGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Waupaca and 1 more2 hr
Aug 8, 10:38 AM CDTSmall Craft AdvisoryGRB11 hr
Aug 8, 3:13 PM CDTSpecial Weather StatementGRBWaushara, Wood77 min
Aug 8, 3:54 PM CDTSevere Thunderstorm WarningGRBWaushara51 min
Aug 8, 4:16 PM CDTSevere Thunderstorm WarningGRBWaushara, Winnebago29 min
Aug 8, 4:30 PM CDTSpecial Weather StatementGRBCalumet, Winnebago30 min
Aug 8, 4:30 PM CDTSevere Thunderstorm WarningGRBOutagamie, Portage, Shawano, Waupaca, Waushara, Winnebago60 min
Aug 8, 4:46 PM CDTSevere Thunderstorm WarningGRBWaushara, Winnebago29 min
Aug 8, 5:10 PM CDTSpecial Weather StatementGRBBrown35 min
Aug 8, 5:27 PM CDTSpecial Weather StatementGRBBrown, Outagamie48 min
Aug 8, 5:41 PM CDTSpecial Weather StatementGRBCalumet, Manitowoc49 min
Aug 8, 6:19 PM CDTSpecial Marine WarningGRB56 min
Aug 8, 6:22 PM CDTSpecial Marine WarningGRB66 min
Aug 8, 6:31 PM CDTAreal Flood AdvisoryGRBBrown, Kewaunee62 min
Aug 8, 6:31 PM CDTSpecial Weather StatementGRBKewaunee, Manitowoc44 min
Aug 8, 6:46 PM CDTSevere Thunderstorm WarningGRBBrown, Door, Kewaunee29 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.